Alert archive / Oklahoma / Flash Flood Warnings in 2015

Flash Flood Warning 138, NWS Tulsa, OK

December 29, 2015Mayes County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Dec 29, 2015, 5:53 PM CST for Mayes County, Oklahoma. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 29, 2015, 5:53 PM CST (23:53 UTC)
Expired
Dec 30, 2015, 5:45 PM CST
In force
24 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Unknown

County Mayes County, OK

The radar

The Tulsa radar (KINX), 30 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2015-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2015-12-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -84 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
494 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
-84 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

900 
WGUS54 KTSA 292353
FFWTSA
OKC097-302345-
/O.NEW.KTSA.FF.W.0138.151229T2353Z-151230T2345Z/
/00000.U.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
553 PM CST TUE DEC 29 2015

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  A DAM FLOODGATE RELEASE IN...
  SOUTH CENTRAL MAYES COUNTY IN NORTHEASTERN OKLAHOMA...

* UNTIL 545 PM CST WEDNESDAY

* AT 545 PM CST...DAM OPERATORS REPORTED THE FLOODGATES ON THE KERR
  DAM WERE GOING TO EXPERIENCE ADDITIONAL RISES WHICH WILL INCREASE
  RELEASES CAUSING ADDITIONAL WATER RISES DOWNSTREAM ON THE GRAND
  NEOSHO RIVER. THIS WILL AFFECT ROADS AND RESIDENCES NEAR THE RIVER
  EAST OF CHOUTEAU...DOWN TO THE HEADWATER OF FORT GIBSON LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.

&&

LAT...LON 3621 9516 3608 9522 3608 9530 3616 9535
      3629 9521

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Dec 29, 5:10 PM CST, 43 minutes earlier.

Area forecast discussion, Dec 29, 5:10 PM CST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
510 PM CST TUE DEC 29 2015

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
For the 0z TAFs, MVFR/IFR ceilings will prevail at all sites over
the next several hours. Ceilings are expected to slowly lift
overnight, with VFR conditions returning to the prevailing group
at all sites.

&&

.PREV DISCUSSION... /ISSUED 311 PM CST TUE DEC 29 2015/

DISCUSSION...
Minor wave..within long wave Rockies trough arcing
rapidly southwest to northeast across northeast OK
overnight.  Wave just brushes  NW portion forecast
area with snow flurries... or at most a dusting of
snow near the Kansas border.

Rockies trough splits...with bulk of energy headed
toward Great Lakes Wed/Thu..while remaining energy
cuts off over NV under northwest ridge. This split
flow keeps our forecast area  dry through the  New
Years Holiday weekend..into early next week. Temps
below normal  Wednesday Thursday and New Years Day
before warming to normal... then above normal over
holiday weekend.                                GW

&&

.TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.
&&

AVIATION...06
Hazardous weather outlook, Dec 29, 4:59 PM CST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
459 PM CST TUE DEC 29 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301115-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
459 PM CST TUE DEC 29 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

WINTER WEATHER.
	SNOW ACCUMULATION.
	RISK...LIMITED.
	AREA...NORTH OF INTERSTATE 44.
	ONSET...PRIMARILY AFTER MIDNIGHT.

DISCUSSION...
AN AREA OF LIGHT SNOW WILL TRACK ACROSS NORTHEAST
OKLAHOMA LATE TONIGHT. SNOWFALL IS EXPECTED TO
REMAIN LIGHT...WITH ANY ACCUMULATION BEING ONE
QUARTER INCH OR LESS WITH THE HEAVIEST AMOUNTS
NEARER THE OKLAHOMA KANSAS BORDER.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY THROUGH MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
DRY WEATHER WITH TEMPERATURES NEAR SEASONAL
NORMALS IS EXPECTED WEDNESDAY THROUGH NEXT WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Dec 29, 12:10 PM CST, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1210 PM CST TUE DEC 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 PM     FLASH FLOOD      3 SSE STRICKLER         35.79N 94.29W
12/28/2015                   WASHINGTON         AR   DEPT OF HIGHWAYS

            SECTION OF STATE HIGHWAY 220 CLOSED DUE TO ROCK SLIDE.

&&

CAS
Local storm report, Dec 29, 12:41 PM CST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1241 PM CST TUE DEC 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     FLOOD            TONTITOWN               36.18N 94.23W
12/29/2015                   WASHINGTON         AR   PUBLIC

            JABELLOW ROAD CLOSED NEAR BRUSH CREEK.

1225 PM     FLOOD            JOHNSON                 36.13N 94.17W
12/29/2015                   WASHINGTON         AR   DEPT OF HIGHWAYS

            BALL STREET CLOSED.

1225 PM     FLOOD            ARKOMA                  35.35N 94.44W
12/29/2015                   LE FLORE           OK   DEPT OF HIGHWAYS

            STATE HIGHWAY 9A CLOSED FROM ARKOMA TO US270 JUNCTION.

1225 PM     FLOOD            LANGLEY                 36.46N 95.05W
12/29/2015                   MAYES              OK   DEPT OF HIGHWAYS

            STATE HIGHWAY 82 CLOSED BETWEEN LANGLEY AND SPAVINAW.

1225 PM     FLOOD            WARNER                  35.49N 95.31W
12/29/2015                   MUSKOGEE           OK   DEPT OF HIGHWAYS

            US HIGHWAY 64 CLOSED FROM 3 MILES EAST OF WARNER TO SH100
            JUNCTION NEAR WEBBERS FALLS.

1225 PM     FLOOD            WEBBERS FALLS           35.51N 95.13W
12/29/2015                   MUSKOGEE           OK   DEPT OF HIGHWAYS

            PARTIAL INTERCHANGE WITH MUSKOGEE TURNPIKE AT US HIGHWAY
            64 UNDER WATER.

1225 PM     FLOOD            MIAMI                   36.87N 94.88W
12/29/2015                   OTTAWA             OK   DEPT OF HIGHWAYS

            STATE HIGHWAY 125 BETWEEN E110 ROAD AND 16TH PLACE
            SOUTHWEST IS CLOSED.

1225 PM     FLOOD            MIAMI                   36.87N 94.88W
12/29/2015                   OTTAWA             OK   DEPT OF HIGHWAYS

            STATE HIGHWAY 10/US HIGHWAY 59 CLOSED SOUTH OF MIAMI.

1225 PM     FLOOD            MIAMI                   36.87N 94.88W
12/29/2015                   OTTAWA             OK   DEPT OF HIGHWAYS

            STATE HIGHWAY 10 CLOSED BETWEEN ELM ST. AND L ST.

1225 PM     FLOOD            STANLEY                 34.54N 95.47W
12/29/2015                   PUSHMATAHA         OK   DEPT OF HIGHWAYS

            STATE HIGHWAY 2 NEAR STANLEY REDUCED TO ONE LANE.
            FLAGGERS REDIRECTING TRAFFIC.

1225 PM     FLOOD            MOFFETT                 35.39N 94.45W
12/29/2015                   SEQUOYAH           OK   DEPT OF HIGHWAYS

            STATE HIGHWAY 64D CLOSED FROM MOFFETT TO I-40.

&&

CAS
Local storm report, Dec 29, 12:42 PM CST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1242 PM CST TUE DEC 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     SNOW             3 E SAPULPA             36.00N 96.06W
12/28/2015  M1.5 INCH        CREEK              OK   NWS EMPLOYEE

            1.5 INCHES OF SNOW AND SLEET.

&&

CAS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 6:02 PM CSTFlash Flood WarningTSAMayes24 hr

Nearby

Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.